International Journal of Differential Equations

Existence of Optimal Control for a Nonlinear-Viscous Fluid Model

Evgenii S. Baranovskii and Mikhail A. Artemov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider the optimal control problem for a mathematical model describing steady flows of a nonlinear-viscous incompressible fluid in a bounded three-dimensional (or a two-dimensional) domain with impermeable solid walls. The control parameter is the surface force at a given part of the flow domain boundary. For a given bounded set of admissible controls, we construct generalized (weak) solutions that minimize a given cost functional.

Article information

Int. J. Differ. Equ., Volume 2016 (2016), Article ID 9428128, 6 pages.

Received: 5 April 2016
Accepted: 5 June 2016
First available in Project Euclid: 21 December 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Baranovskii, Evgenii S.; Artemov, Mikhail A. Existence of Optimal Control for a Nonlinear-Viscous Fluid Model. Int. J. Differ. Equ. 2016 (2016), Article ID 9428128, 6 pages. doi:10.1155/2016/9428128.

Export citation


  • M. Hinze and K. Kunisch, “Second order methods for boundary control of the instationary Navier-Stokes system,” Zeitschrift für Angewandte Mathematik und Mechanik, vol. 84, no. 3, pp. 171–187, 2004.
  • A. V. Fursikov, “Flow of a viscous incompressible fluid around a body: boundary-value problems and minimization of the work of a fluid,” Journal of Mathematical Sciences, vol. 180, no. 6, pp. 763–816, 2012.
  • A. Doubova and E. Fernández-Cara, “On the control of viscoelastic Jeffreys fluids,” Systems and Control Letters, vol. 61, no. 4, pp. 573–579, 2012.
  • E. S. Baranovskii, “Solvability of the stationary optimal control problem for motion equations of second grade fluids,” Siberian Electronic Mathematical Reports, vol. 9, no. 1, pp. 554–560, 2012.
  • H. Liu, “Boundary optimal control of time-periodic Stokes-Oseen flows,” Journal of Optimization Theory and Applications, vol. 154, no. 3, pp. 1015–1035, 2012.
  • E. S. Baranovskiǐ, “An optimal boundary control problem for the motion equations of polymer solutions,” Siberian Advances in Mathematics, vol. 24, no. 3, pp. 159–168, 2014.
  • M. A. Artemov, “Optimal boundary control for the incompressible viscoelastic fluid system,” ARPN Journal of Engineering and Applied Sciences, vol. 11, no. 5, pp. 2923–2927, 2016.
  • V. G. Litvinov, Motion of a Nonlinear-Viscous Fluid, Nauka, Moscow, Russia, 1982.
  • P. E. Sobolevskii, “The existence of solutions of a mathematical model of a nonlinear viscous fluid,” Doklady Akademii Nauk SSSR, vol. 285, no. 1, pp. 44–48, 1985.
  • M. Yu. Kuz'min, “A mathematical model of the motion of a nonlinear viscous fluid with the condition of slip on the boundary,” Russian Mathematics, vol. 51, no. 5, pp. 51–60, 2007.
  • V. V. Zhikov, “New approach to the solvability of generalized Navier-Stokes equations,” Functional Analysis and Its Applications, vol. 43, no. 3, pp. 190–207, 2009.
  • W. G. Litvinov, “Model for laminar and turbulent flows of viscous and nonlinear viscous non-Newtonian fluids,” Journal of Mathematical Physics, vol. 52, no. 5, article 053102, 2011.
  • T. Slawig, “Distributed control for a class of non-Newtonian fluids,” Journal of Differential Equations, vol. 219, no. 1, pp. 116–143, 2005.
  • D. Wachsmuth and T. Roubíček, “Optimal control of planar flow of incompressible non-Newtonian fluids,” Zeitschrift für Analysis und ihre Anwendung, vol. 29, no. 3, pp. 351–376, 2010.
  • J. L. Lions, Control of Distributed Singular Systems, Gauthier-Villars, Paris, France, 1985.
  • F. Abergel and R. Temam, “On some control problems in fluid mechanics,” Theoretical and Computational Fluid Dynamics, vol. 1, no. 6, pp. 303–325, 1990.
  • A. V. Fursikov, Optimal Control of Distributed Systems, AMS, Providence, RI, USA, 2000.
  • R. A. Adams and J. J. F. Fournier, Sobolev Spaces, vol. 40 of Pure and Applied Mathematics, Academic Press, Amsterdam, The Netherlands, 2003.
  • E. S. Baranovskii, “On steady motion of viscoelastic fluid of Oldroyd type,” Sbornik: Mathematics, vol. 205, no. 6, pp. 763–776, 2014.
  • M. A. Artemov and E. S. Baranovskii, “Mixed boundary-value problems for motion equations of a viscoelastic medium,” Electronic Journal of Differential Equations, vol. 2015, no. 252, pp. 1–9, 2015.
  • H. Gaevskii, K. Greger, and K. Zaharias, Nonlinear Operator Equations and Differential Operator Equations, Mir, Moscow, Russia, 1978.
  • I. V. Skrypnik, Methods for Analysis of Nonlinear Elliptic Boundary Value Problems, vol. 139 of Translations of Mathematical Monographs, American Mathematical Society, 1994.
  • E. Zeidler, Nonlinear Functional Analysis and Its Applications, III: Variational Methods and Optimization, Springer, New York, NY, USA, 1985. \endinput